Blogs


Notices

In Outpatient Detox and needing help

Old 05-11-2013, 02:27 PM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2009
Posts: 5
In Outpatient Detox and needing help

Hi all, I am Detox Day 4. I was drinking 1 pint of vodka per day. I'm now on Phenobarbital every 4 hours while awake. I haven't had any real withdrawal symptoms through this whole process and I feel like a dodged a bullet and was doing okay UNTIL!!!!

I started on Naltrexone (1 tab daily) "for cravings." I took it at 3 pm with my scheduled phenobarb dose and friends, I am high.

I am buzzed out, like full body buzz.

You are the only people that understand why I don't need or want to be high right now.

HELP!
NightInTunisia is offline  
The Following 2 Users Say Thank You to NightInTunisia For This Useful Post:
Pamel (05-11-2013), Received (05-11-2013)
Old 05-11-2013, 02:36 PM
  # 2 (permalink)  
Member
 
Received's Avatar
 
Join Date: Jan 2013
Posts: 1,090
Okay. Okay. What exactly are you feeling? Have you called your doctor to let them know?
Received is offline  
Old 05-11-2013, 02:43 PM
  # 3 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2009
Posts: 5
I feel... buzzed. I don't know how to describe it. Not at all like being drunk. Like an opiate buzz but unpleasant, no euphoria at all.
NightInTunisia is offline  
Old 05-11-2013, 02:51 PM
  # 4 (permalink)  
Member
 
Pamel's Avatar
 
Join Date: Jan 2013
Location: Around and About
Posts: 1,254
I claim no knowledge of these drugs, but I have a friend who is on Naltrexone, and it seems to be helping her with cravings? At least, she told me yesterday she had missed three days and was obsessing about drinking. I believe she went home and took the Naltrexone. As for Phenobarbitol, if this is your 4th day you should be pretty well de-toxed. A pint a day is not much compared to many I know who de-toxed for 3 days.

Do speak to your Doctor.
Pamel is offline  
Old 05-11-2013, 02:56 PM
  # 5 (permalink)  
Member
 
Received's Avatar
 
Join Date: Jan 2013
Posts: 1,090
Please do call your doctor. I am not familiar with the medications, much less being used in combination with each other, but I encourage you to call your doctor or at the very least, your pharmacist.
Received is offline  
Old 05-11-2013, 03:02 PM
  # 6 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2009
Posts: 5
Thanks Pamel and Received. My problem right now is not alcohol withdrawal --you are right, at Day 4 I am pretty well detoxed. Phenobarbital must be tapered to avoid the potential of addiction to it. You're right, my issue is the combination of these drugs
NightInTunisia is offline  
Old 05-11-2013, 03:06 PM
  # 7 (permalink)  
Member
 
Received's Avatar
 
Join Date: Jan 2013
Posts: 1,090
Have you called your doctor or pharmacist? Are you feeling any better?

I had no idea one would have to taper down off of phenobarbital after only 4 days.
Received is offline  
Old 05-11-2013, 03:14 PM
  # 8 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2009
Posts: 5
I'm sorry, I used the wrong word -- the phenobarbital has potential for withdrawal, not addiction, after only four days!! As I am in Outpatient I have the option to call the nurse practitioner if I have any issues but I don't see how she can help me here. I guess I have to ride out this VERY unpleasant feeling and NOT take the Naltrexone again as long as I am on the pheno
NightInTunisia is offline  
Old 05-11-2013, 03:17 PM
  # 9 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 189,082
Blog Entries: 1
Do speak with your Doctor (or at least the nurse) and share your concerns with them.

Personally, I'd do that before you change your medication regime NIT.

D
Dee74 is offline  
Old 05-11-2013, 03:18 PM
  # 10 (permalink)  
Member
 
Received's Avatar
 
Join Date: Jan 2013
Posts: 1,090
Well, that's what I'm thinking but I still think a call into the Nurse Practitioner, just to be safe, would be a good idea.

Keep us informed.
Received is offline  
Old 05-11-2013, 03:25 PM
  # 11 (permalink)  
Member
Thread Starter
 
Join Date: Apr 2009
Posts: 5
Thank you for your support!
NightInTunisia is offline  
The Following 2 Users Say Thank You to NightInTunisia For This Useful Post:
Dee74 (05-11-2013), Received (05-11-2013)
Old 05-11-2013, 03:32 PM
  # 12 (permalink)  
Member
 
Received's Avatar
 
Join Date: Jan 2013
Posts: 1,090
Glad you found us. Stick around if you'd like.
Received is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 11:50 AM.